Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jul 2, 1999, 6:09 PM MDT for Yuma County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 6:09 PM MDT (00:09 UTC)
- Expired
- Jul 2, 1999, 6:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 3855 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
980 WFUS1 KGLD 030009 RRA TORGLD COC125-030045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 609 PM MDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHERN YUMA COUNTY IN NORTHEASTERN COLORADO * UNTIL 645 PM MDT * AT 609 PM MDT... GOODLAND DOPPLER RADAR INDICATED A DEVELOPING TORNADO 22 MILES NORTH OF WRAY OR 20 MILES NORTH OF ECKLEY... MOVING EAST AT 25 MPH. THE TORNADO IS EXPECTED TO AFFECT... RURAL RESIDENTS AND MOTORISTS IN THE WARNED AREA GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR BARKER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 2, 2:28 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 2, 2:28 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT FRI JUL 2 1999 VERY WARM TO HOT TMPS THIS WEEKEND. ATTM SATL WAS SHOWING MOSTLY CLEAR SKIES ACROSS THE CWA WITH A SW DOWNSLOPE COMPONENT TO THE WIND INCREASNG AFTN TMPS. 88D WAS SHOWING A FEW TSRA S/SW OF THE CWA WHICH WAS MOVING ENE AND THE RUC SEEMED TO ANALYZE THIS WELL. LOOKING AT DDC 12Z SOUNDING AND MODIFYING IT GAVE VERY IMPRESSIVE CAPES THIS AFTN OF OVR 5000J. 7/5H LAPSE RATES WERE VERY HIGH AND TMPS DIF BETWEEN 850/5H WERE BETTER THAN 40C ACROS THE CWA. WITH CONVECTION ALREADY OCCURRING JUST S OF THE CWA...TSRA SHUD EITHER MOVE INTO OR DEVELOP ACROSS THE CWA THIS LATE AFTN. SOME MID LVL MOISTR AND COLD AIR ADVTION WAS ASSOCIATED WITH A 5H/VORT LOBE DRIFTING MAINLY ACROSS THE S CWA THIS EARLY EVENING. 2/3H MB CHARTS SHOWED A HI OVR E TX WHICH WAS WRAPPING GULF OF MEX MOISTURE AROUND AND INTO OUR CWA. AWIPS TIME SECTIONS SHOWED IMPRESSIVE OMEGAS ALOFT AND WITH HIGHS TMPS RISING INTO THE UPPER 90S/DEW POINTS IN THE 60S SOME STORMS THAT DO BREAK THE CAP SHUD BECOME STRONG IF NOT SEVERE. MID LVL MOISTR DECREASES SATURDAY AND ETA SHOWS BOTH THE THCKNS AND 5H/HGHTS INCREASING AS DO THE SFC WNDS AND EXPECT ANOTHER VERY WARM TO HOT DAY TOMORROW. MUCH OF THE DYNAMICS MOVES NE AWAY FROM THE CWA BUT WITH SFC TMPS NEARING THE TRIPLE DIGITS AND DEW PTS IN THE 60S A FEW TSRA AGAIN MAY DEVELOP. FOR THE FORTH OF JULY APPEARS THERE WILL BE LITTLE CHANGE IN AFTN TMPS. 5H/HI RIDGE REMAINS IN PLACE...ACROSS THE CWA AND WITH SW SFC WINDS A CONT VERY WARM TO HOT END OF THE WEEKEND IS IN STORE. SOME MID LVL MOISTR TRIES TO ADVT INTO THE CWA AND WITH THE VERY WARM TMPS AND ISOLD TSRA MAY DEVELOP. THE EXTENDED HAS A SFC FRONT APPROACHING THE FA FROM THE NW MONDAY AND SHUD ACT AS A TRIGGER FOR TSRA DEVELOPMENT. WITH THE APPROACHING FRONT AFTN TMPS SHUD BE SLIGHTLY COOLR THAN PREVIOUS DAYS. THE FRONT SLOWS AS IT EDGES SOUTH ACROSS THE CWA DURING TUESDAY AS SFC HIGH PRESSURE BUILDS BEHIND IT. MUCH OF THE TSRA SHUD BE OVR THE S CWA TUESDAY AHEAD OF THE FRONT. TMPS SHUD BEGIN TO INC ACROSS THE CWA WED WITH A RETURN OF SOUTHERLY WINDS. WITH DAYTIME HEATING AND A RETURN OF THE MOISTURE A FEW TSRA AGAIN SHUD DEVELOP. .GLD...NONE. VPAPOL
In the hours before
Local storm report, Jul 2, 4:37 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT FRI JUL 02 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM 14 NNE BURLINGTON CO .88 INCH HAIL
07/02/99 KIT CARSON
0427 PM 16 NE BURLINGTON CO 1 INCH HAIL
07/02/99 KIT CARSON
0431 PM 4 N KANORADO KS 1.75 INCH HAIL
07/02/99 SHERMAN
0435 PM 12 N KANORADO KS 1 INCH HAIL
07/02/99 SHERMANLocal storm report, Jul 2, 4:37 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT FRI JUL 02 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM 14 NNE BURLINGTON CO .88 INCH HAIL
07/02/99 KIT CARSON
0427 PM 16 NE BURLINGTON CO 1 INCH HAIL
07/02/99 KIT CARSON
0431 PM 4 N KANORADO KS 1.75 INCH HAIL
07/02/99 SHERMAN
0435 PM 12 N KANORADO KS 1 INCH HAIL
07/02/99 SHERMANLocal storm report, Jul 2, 5:02 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT FRI JUL 02 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0439 PM 16 NE BURLINGTON CO 2.5 INCH HAIL
07/02/99 KIT CARSON
0447 PM 17 SW ST FRANCIS KS .88 INCH HAIL
07/02/99 CHEYENNE
0450 PM 14 N ARAPAHOE CO 58 MPH TSTM GUST
07/02/99 CHEYENNE
0450 PM 4 N KANORADO KS 1.75 INCH HAIL
07/02/99 SHERMAN
0457 PM 4 N KANORADO KS .75 INCH HAIL
07/02/99 SHERMANLocal storm report, Jul 2, 5:02 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT FRI JUL 02 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0439 PM 16 NE BURLINGTON CO 2.5 INCH HAIL
07/02/99 KIT CARSON
0447 PM 17 SW ST FRANCIS KS .88 INCH HAIL
07/02/99 CHEYENNE
0450 PM 14 N ARAPAHOE CO 58 MPH TSTM GUST
07/02/99 CHEYENNE
0450 PM 4 N KANORADO KS 1.75 INCH HAIL
07/02/99 SHERMAN
0457 PM 4 N KANORADO KS .75 INCH HAIL
07/02/99 SHERMANLocal storm report, Jul 2, 5:40 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT FRI JUL 02 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM CHEYENNE WELLS CO WIND DAMAGE
07/02/99 CHEYENNE POWER LINE POLES DOWN
AT THE INTERSECTION OF
HIGHWAY 383 AND HIGHWAY
40.
0530 PM 16 SW ST FRANCIS KS .88 INCH HAIL
07/02/99 CHEYENNE
0534 PM 23 NW GOODLAND KS 2.75 INCH HAIL
07/02/99 SHERMANLocal storm report, Jul 2, 5:40 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT FRI JUL 02 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM CHEYENNE WELLS CO WIND DAMAGE
07/02/99 CHEYENNE POWER LINE POLES DOWN
AT THE INTERSECTION OF
HIGHWAY 383 AND HIGHWAY
40.
0530 PM 16 SW ST FRANCIS KS .88 INCH HAIL
07/02/99 CHEYENNE
0534 PM 23 NW GOODLAND KS 2.75 INCH HAIL
07/02/99 SHERMANNearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.